Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 30, 2014, 7:12 PM MDT for Billings County, Dunn County, McKenzie County, North Dakota. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2014, 7:12 PM MDT (01:12 UTC)
- Expired
- Aug 30, 2014, 7:37 PM MDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Billings County, ND, Dunn County, ND, McKenzie County, ND
The radar
The Bismarck radar (KBIS), 190 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:16 PM MDT | HAIL 1 | 6 N Fairfield, ND | HAIL LASTED AROUND 10 MINUTES. |
| Aug 30, 7:17 PM MDT | HAIL 1 | 7 N Fairfield, ND | LARGEST HAIL WAS THE SIZE OF A QUARTER. MOSTLY PENNY TO NICKLE SIZED HAIL. 50 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 6:27 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS53 KBIS 310112
SVRBIS
NDC007-025-053-310215-
/O.NEW.KBIS.SV.W.0113.140831T0112Z-140831T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM MDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
WEST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 815 PM MDT/915 PM CDT/
* AT 709 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GRASSY BUTTE...OR 34 MILES NORTHWEST OF DICKINSON...AND MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRASSY BUTTE...OAKDALE AND LITTLE MISSOURI STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4768 10308 4752 10258 4715 10319 4721 10341
TIME...MOT...LOC 0112Z 215DEG 26KT 4728 10322
HAIL...1.00IN
WIND...60MPH
$$
SCHILD/JONES2 follow-up statements
629
WWUS53 KBIS 310130
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
830 PM CDT SAT AUG 30 2014
NDC007-310140-
/O.CAN.KBIS.SV.W.0113.000000T0000Z-140831T0215Z/
BILLINGS ND-
730 PM MDT SAT AUG 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BILLINGS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4767 10307 4767 10304 4756 10268 4755 10267
4731 10301 4732 10303 4733 10304 4733 10311
4734 10319
TIME...MOT...LOC 0130Z 210DEG 30KT 4741 10309
$$
NDC025-053-310215-
/O.CON.KBIS.SV.W.0113.000000T0000Z-140831T0215Z/
MCKENZIE ND-DUNN ND-
730 PM MDT SAT AUG 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DUNN AND SOUTH CENTRAL MCKENZIE COUNTIES UNTIL 815 PM MDT/915 PM
CDT/...
AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
GRASSY BUTTE...OR 39 MILES NORTH OF DICKINSON...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKDALE AND LITTLE MISSOURI STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4767 10307 4767 10304 4756 10268 4755 10267
4731 10301 4732 10303 4733 10304 4733 10311
4734 10319
TIME...MOT...LOC 0130Z 210DEG 30KT 4741 10309
HAIL...1.00IN
WIND...60MPH
$$
SCHILD/JONES469
WWUS53 KBIS 310137
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT SAT AUG 30 2014
NDC025-053-310147-
/O.CAN.KBIS.SV.W.0113.000000T0000Z-140831T0215Z/
MCKENZIE ND-DUNN ND-
737 PM MDT SAT AUG 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DUNN AND SOUTH
CENTRAL MCKENZIE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT.
LAT...LON 4767 10307 4767 10304 4756 10268 4755 10267
4731 10301 4732 10303 4733 10304 4733 10311
4734 10319
TIME...MOT...LOC 0137Z 210DEG 30KT 4746 10304
$$
SCHILD/JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:58 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 30, 6:58 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 758 PM CDT SAT AUG 30 2014 .UPDATE... ISSUED AT 758 PM CDT SAT AUG 30 2014 UPDATED ALL PRODUCTS TO ADD SEVERE THUNDERSTORM WATCH 478 TO THE SOUTHWESTERN ZONES. THE WATCH IS IN EFFECT UNTIL 2 AM CDT / 1 AM MDT SUNDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 632 PM CDT SAT AUG 30 2014 BASED ON THE LATEST RADAR OBS/TRENDS AND HI-RES MODEL OUTPUT...SLOWED THE EASTWARD PROGRESSION OF CONVECTION CURRENTLY OVER WESTERN NORTH DAKOTA BY A FEW HOURS. THE LATEST LAPS ANALYSIS INDICATES SURFACE-BASED CAPE VALUES BETWEEN 1000-1500 J/KG CURRENTLY NOSING INTO SOUTHWESTERN NORTH DAKOTA. FURTHERMORE...SPC MESOANALYSIS INDICATES 0-6 KM SHEAR AROUND 40 KNOTS. THE ENVIRONMENT IS BECOMING MORE FAVORABLE FOR SEVERE WEATHER THIS EVENING. HOWEVER...THE INCREASING HIGH CLOUDS IS LIKELY THE FLY IN THE OINTMENT KEEPING CONVECTIVE INITIATION TO A MINIMUM AS OF THE TIME OF THIS WRITING. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS AND ADJUST THE FORECAST AS NEEDED. FOR NOW WILL KEEP SEVERE MENTION IN THE SOUTHWESTERN ZONES FOR THIS UPDATE. THE OTHER FORECAST ELEMENTS ARE IN GOOD SHAPE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 317 PM CDT SAT AUG 30 2014 CURRENT SURFACE ANALYSIS PLACES LOW OVER NORTH CENTRAL WYOMING WHILE FRONTAL BOUNDARY DROPS THROUGH CENTRAL MONTANA. UPPER LEVEL ANALYSIS PLACES BROAD TROF OVER THE WESTERN CONUS...WITH INITIAL SHORT WAVE LIFTING THROUGH NORTHEAST MONTANA INTO NORTHWEST NORTH DAKOTA. SECONDARY WAVE NOW PUSHING THROUGH CENTRAL MONTANA/EASTERN WYOMING. FOR THE REST OF THIS AFTERNOON INTO THIS EVENING...INITIAL SHORT WAVE WILL CONTINUE TO SLOWLY LIFT TOWARDS THE NORTHEAST BRINGING SHOWERS AND POSSIBLY A FEW CLAPS OF THUNDER TO NORTHWESTERN NORTH DAKOTA. MAIN CONCERNS COME LATER ON AS AFOREMENTIONED SECONDARY WAVE MAKES ITS APPROACH...PUSHING INTO THE WESTERN PART OF THE STATE TOWARDS LATE AFTERNOON/EARLY EVENING BEFORE MOVING THROUGH THE AREA. THE TIMING OF THIS WAVE WILL COINCIDE WITH THE STRONGEST INSTABILITY DEVELOPING OVER SOUTHWESTERN NORTH DAKOTA (1-1.5 KJ/KG CAPE VALUES) COMBINED WITH ADEQUATE DEEP LAYER SHEAR TO SUPPORT ROTATING UPDRAFTS. THEREFORE...THE POSSIBILITY OF SEVERE WEATHER REMAINS OVER THIS AREA. WAVE WILL CONTINUE ITS EASTWARD PROGRESSION THROUGH THE STATE OVERNIGHT WITH MODELS IN GOOD AGREEMENT SHOWING WIDESPREAD RAINFALL THRU THE AREA. EXPECT SOME STORMS MAY HAVE LOCALLY HEAVY RAINFALL BUT WITH STORMS EXPECTED TO BE MOVING AT A GOOD CLIP DO NOT HAVE WIDESPREAD FLOODING CONCERNS AT THIS TIME. ON SUNDAY...ANY LINGER PRECIP SHOULD BE COMING TO AN END AROUND SUNRISE. NEXT WAVE MOVING THROUGH CYCLONIC FLOW APPROACHES THE AREA TOWARDS MID-DAY BRINGING THE NEXT CHANCES FOR PRECIPITATION...THOUGH COVERAGE SHOULD ONLY BE ISOLATED TO SCATTERED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 317 PM CDT SAT AUG 30 2014 BROAD MID LEVEL TROUGH WILL RESULT IN A COOL CYCLONIC FLOW ALOFT THROUGH MONDAY NIGHT PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS AND BELOW AVERAGE TEMPERATURES...WITH HIGHS FOR LABOR DAY IN THE UPPER 60S TO MID 70S. FLOW TRANSITIONS MOMENTARILY TO ZONAL AND SHOULD RESULT IN A DRY PERIOD LATER MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. BY MID-WEEK...FLOW BECOMES MORE SOUTHWESTERLY WHEN ANOTHER MID LEVEL S/WV MOVES EAST ACROSS THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA. MEDIUM RANGE MODELS THEN KEEP THE UPPER JET STREAM OVER THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. SAW NO REASON TO DEVIATE FROM CR ALLBLEND POPS WITH THE JET STREAM ALOFT AND THE POSSIBILITY OF EMBEDDED ENERGY IN THE WEST- SOUTHWESTERLY MID LEVEL FLOW DEPICTED THROUGH THE EXTENDED. WE STILL DO NOT SEE ANY BIG WEATHER PROBLEMS WITH THIS FLOW OTHER THAN SCATTERED THUNDERSTORMS EARLY IN THE WEEK AND TOWARDS THE SECOND HALF OF THE WEEK. GETTING THAT TIME OF YEAR WHEN FROST BECOMES MORE OF AN ISSUE. AT THIS TIME NIGHTTIME DEWPOINT TEMPERATURES ARE FORECAST TO REMAIN IN THE 40S THROUGH THE FIRST WEEK OF SEPTEMBER SO MORNING LOWS SHOULD REMAIN WELL ABOVE THOSE VALUES WHERE FROST WOULD DEVELOP. LATEST 12Z ECMWF DOES INDICATE A RATHER STRONG COLD FOR NEXT SATURDAY WITH THE 850MB 0C DEGREE ISOTHERM NEAR THE CANADIAN BORDER...BUT IS AN OUTLIER COMPARED TO PREVIOUS RUNS AND OTHER MODELS. WILL OF COURSE MONITOR TO SEE IF THIS PARTICULAR RUN GAINS SUPPORT FROM OTHER GUIDANCE NEXT DAY OR SO. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 632 PM CDT SAT AUG 30 2014 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST TONIGHT. VSBY RESTRICTIONS ARE EXPECTED IN HEAVIER PRECIPITATION. SOME SEVERE STORMS WILL BE POSSIBLE MAINLY OVER SOUTHWEST ND THIS EVENING. BEHIND THE PRECIPITATION...WIDESPREAD MVFR/IFR CIGS ARE EXPECTED MAINLY OVER SOUTHERN AND CENTRAL ND. CONDITIONS WILL IMPROVE TO VFR LATER SUNDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...JJS LONG TERM...NH AVIATION...TM
Hazardous weather outlook, Aug 30, 6:56 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 756 PM CDT SAT AUG 30 2014 NDZ018>020-032>034-040>045-010100- DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 756 PM CDT SAT AUG 30 2014 /656 PM MDT SAT AUG 30 2014/ ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 2 AM CDT / 1 AM MDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH 478 IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>005-009>013-017-021>023-025-031-035>037-046>048-050-051- 010100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 756 PM CDT SAT AUG 30 2014 /656 PM MDT SAT AUG 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST TONIGHT. SOME STORMS COULD BECOME STRONG AT TIMES WITH SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. TM
In the hours before
Special weather statement, Aug 30, 5:04 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 604 PM CDT SAT AUG 30 2014 NDZ009-017-310000- MCKENZIE-WILLIAMS- 604 PM CDT SAT AUG 30 2014 ...STRONG THUNDERSTORM AFFECTING MCKENZIE AND WILLIAMS COUNTIES... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ALEXANDER...OR 15 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEWIS AND CLARK STATE PARK... TOBACCO GARDEN BAY RECREATION AREA... WHITE TAIL BAY RECREATION AREA... WHEELOCK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4835 10319 4811 10291 4783 10365 4793 10375 TIME...MOT...LOC 2304Z 232DEG 30KT 4795 10357 SCHILD
Special weather statement, Aug 30, 5:48 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 648 PM CDT SAT AUG 30 2014 NDZ031>033-040-310030- BILLINGS ND-GOLDEN VALLEY ND-SLOPE ND-STARK ND- 548 PM MDT SAT AUG 30 2014 ...STRONG THUNDERSTORM OVER FAR SOUTHWEST NORTH DAKOTA... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ALPHA...OR 26 MILES SOUTHEAST OF BEACH...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHERN BILLINGS AND SOUTHWESTERN STARK COUNTIES SOUTH OF INTERSTATE 94 AND ALONG AND WEST OF HIGHWAY 85. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4689 10337 4668 10311 4653 10371 4667 10382 TIME...MOT...LOC 2346Z 238DEG 23KT 4666 10360 SCHILD
Special weather statement, Aug 30, 6:16 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 716 PM CDT SAT AUG 30 2014 NDZ031-032-310115- BILLINGS-GOLDEN VALLEY- 616 PM MDT SAT AUG 30 2014 ...STRONG THUNDERSTORM NEAR MEDORA... AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MEDORA...OR 20 MILES EAST OF BEACH...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOUTH FAIRFIELD... FAIRFIELD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4731 10326 4712 10303 4678 10361 4690 10377 TIME...MOT...LOC 0016Z 225DEG 27KT 4695 10355 SCHILD
Special weather statement, Aug 30, 6:41 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 641 PM MDT SAT AUG 30 2014 NDZ032-033-040-043-310130- BILLINGS ND-BOWMAN ND-SLOPE ND-STARK ND- 641 PM MDT SAT AUG 30 2014 ...STRONG THUNDERSTORMS OVER FAR SOUTHWEST NORTH DAKOTA... AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF FRYBURG TO RHAME...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... RHAME... AMIDON... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4686 10286 4624 10329 4619 10381 4673 10351 TIME...MOT...LOC 0041Z 243DEG 19KT 4670 10335 4620 10372 SCHILD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:16 PM MDT | Special Weather Statement | BIS | Billings | 59 min |
| Aug 30, 6:41 PM MDT | Special Weather Statement | BIS | Slope | 49 min |
| Aug 30, 7:40 PM MDT | Special Weather Statement | BIS | Bowman | 65 min |
| Aug 30, 8:31 PM MDT | Special Weather Statement | BIS | Adams, Hettinger | 59 min |
| Aug 30, 9:29 PM MDT | Special Weather Statement | BIS | Grant, Morton, Sioux | 31 min |
| Aug 30, 10:00 PM MDT | Areal Flood Advisory | BIS | Adams, Grant, Hettinger, Morton, Stark | 6 hr |
| Aug 31, 12:01 AM MDT | Special Weather Statement | BIS | McIntosh | 59 min |
| Aug 31, 4:39 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 35 min |
| Aug 31, 5:12 PM MDT | Special Weather Statement | BIS | Burleigh | 63 min |
| Aug 31, 5:24 PM MDT | Special Weather Statement | BIS | McKenzie | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.